Jump to content

Search the Community

Showing results for tags 'short taper'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hi Everyone. I am obviously new to this forum, and this is also my very first post on any forum on the internet, so it will be very interesting for me. I have suffered with bouts of depression for a long time, but they have gotten worse over the years. I don't think the anti-depressants have helped me at all. At the start of this year i decided i had enough of being on medication, i had been on fluoxetine for a period of 3.5 years, and had steadily deteriorated over that time. It changed me profoundly, i became more depressed, more agressive in my arrogance which affected my relationships, i put on weight even though i eat very healthily, i lacked the ability to get pleasure from many things, and said no, more and more to other people as i new i would not enjoy the activities suggested. As i had been on antidepressants twice before, i new the gp prescribed way of come off them and in my arrogance, did it without the aid of my gp. Through my history with gp's i had a different one every time due to staff turnover at my local surgery, this did not help me, and i feel i did not receive the support i needed, i was never once advised about the dangers of long term usage, and was fobbed off whenever i suggested any of my side effects were due to the medication. So, having only just found this forum, i can see that i may have tapered my medication in much too short a time. At that particular time i was going through a rough patch anyway, so couldn't clearly see how good or bad i was doing at each reduction in dosage. Over this year my depression has become worse than i have ever experienced, and i also am suffering from severe anhedonia. Inability to make decisions has been a major problem, and also believing that what i had was not what i wanted, and that i wanted something else has been a problem, as when i get that other thing, it is not what i imagined it to be. Subsequently, i have lost my beautiful, amazing long term partner through it. I struggle to spend time with anyone, as i don't feel anything while with them. I was working on a house renovation with my partners support, and now i am truly on my own trying to work everyday through the tears. So i have a few questions that if anyone would care to give any input/advice on it would be most appreciated. My last dosage was early april this year, now bearing in mind i tapered so quickly, would i benefit from going back on the meds and tapering more slowly, or as i have been free of the meds for 7/8 months, should i just ride it out hoping that things will improve soon? As my current situation is feelings of great loss, and loneliness, are the daily bouts of crying etc. (Which i know are normal reactions) an indication that i am starting to feel things again, and my anhedonia is lifting, or could i still be feeling this way while still being anhedonic in general? Over this year i have been fluctuating between bouts of severe depression and bouts of severe anhedonia, is this normal? Have people experienced anhedonia while on medication, as i believe during the last year and half of being on the meds i have been anhedonic? This is evidenced by that fact that my father was diagnosed with cancer during that time (he has thankfully recovered fully) and i felt very little. I obviously wanted him to live longer because i love him dearly, but i experienced no worry, and actually felt irritable at times that there was extra help required of myself, in terms of taking him to the hospital etc. When i realised i was so apathetic about the situation i felt disgusted with myself obviously. I realise this is a relatively long post, but as it is my first ever post, i am not sure how to do this type of thing, and the protocols required. I have read the posting advice, but if the moderators feel there is too much or too little, or other information required please let me know and i will alter the post if required. This is a dreadful time for me as i see it can be for others, and the fact that i have found this site and see how others are going through similar things and some recovering, it brings me hope. Presently i feel life is very strange. Thanks all. September 2004 - July 2006 - Ecitalopram 20mg. July 2006 - September 2006 - Tapered to nothing. July 2008 - April 2009 - Citalopram 20mg. April 2009 - June 2009 - Tapered to nothing. October 2012 - Started 20mg Fluoxetine. March 2013 - Increased to 40mg Fluoxetine. February 2016 - April 2016 - Tapered to nothing.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy